Drug induced muscle disorders
Smithson, John (2009) Drug induced muscle disorders. Australian Pharmacist, 28 (12). pp. 1056-1062.
|PDF (Published Version) - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader|
View at Publisher Website: http://www.psa.org.au/site.php?id=4953
Drug induced musculoskeletal disorders can potentially affect the spectrum of anatomical structures including bone, connective tissue and the musculature. Skeletal muscles represent a significant proportion of the body’s mass, receive a large fraction of blood supply, and are metabolically highly active. This tissue therefore has significant exposure to circulating drugs, which has the potential to cause drug induced disorders ranging from trivial myalgias and asymptomatic elevations in creatine kinase through to life threatening rhabdomyolysis with myoglobin induced renal failure. Accepted definitions of muscle related side effects may differ slightly from study to study, though the following definitions are a commonly accepted consensus, and are used throughout this article.
|Item Type:||Article (Refereed Research - C1)|
Reproduced with permission from Australian Pharmacist.
|Keywords:||muscle pain, myalgia, myositis, myopathy|
|FoR Codes:||11 MEDICAL AND HEALTH SCIENCES > 1115 Pharmacology and Pharmaceutical Sciences > 111503 Clinical Pharmacy and Pharmacy Practice @ 100%|
|SEO Codes:||92 HEALTH > 9299 Other Health > 929999 Health not elsewhere classified @ 100%|
|Deposited On:||30 Mar 2010 11:33|
|Last Modified:||12 Feb 2011 03:25|
Last 12 Months: 2793
Repository Staff Only: item control page